Jump to content

Photo

Being Inconsistent With Bc Causing Breakouts?

aczone tazorac ortho

2 replies to this topic

#1 jennyjen2269

jennyjen2269

    Junior Member

  • Members
  • Posts & Likes
    Posts: 98
    Likes: 0
About Me
  • Gender:Female
  • Joined: 27-June 09

Posted 10 December 2012 - 09:14 AM

Hello. First, here is some beackground info on my face. I have always had issues with acne. I have never had severe ance, but just very very persistant pimples since I was about 14. I am now 24. I have used so many persription creams that I can't even remember the names. I have been on accutane twice and minocycline and tazorac. The accutane worked great! My skin sucked big time during it, but afterwards it looked amazing! But there seems to be a pattern that every 3 years my face goes nuts. This is what happened when my dermo put me on the accutane the second time. So now it's been about 3 or 4 years since my second round of accutane and my face is breaking out out again! I have been on BC for years and years and have been using Tazorac but it just seems like lately nothing is helping me at all. The type of pimples I get are mainly the little bumps that aren't red and don't appear to have any puss inside and they won't go away for months at a time! Some of them evenutally turn into a 'regular' pimple and get the white head but most of them don't. They are concentrated around my jawline and cheek bone area and I recently started to see some pop up around my mouth and chin. I went back to my dermo and he gave me a new tube of Tazorac because the one I have been using may have lost it's potency and expired. He also put me back on the Minocycline and gave me Aczone (I think that's the name?). The only reason I was taken off the Minocycline in the frist place was because my regular doctor thought it was causing panniculitis, but my dermo has his doubts on that, which is why he wanted to put me back on it.

But, something that just occurred to me was that I am very very terrible with my BC pills. I jump around the packs in order to kind of control when I get my period. It just dawned on me that I am probably messing with my hormone levels by skipping around on the pills which could be causing my skin to break out. Does this make sense to anyone? Could I be on to something here? I would go back and talk with my dermo about it but it takes forever to get an appointment. I wish this would have occurred to me a few days sooner! I am on a generic form of ortho, which I have been on for many years.

Any helpful tips or comments would be much appreciated here. It's just so frustrating dealing with this. Thank you! :)

#2 Skintuition

Skintuition

    1 Year On The DKR

  • Veteran Members
  • Posts & Likes
    Posts: 267
    Likes: 58
About Me
  • Gender:Not Telling
  • Interests:finding a cure for acne :)
  • Joined: 23-March 12

Achievements

     

Posted 10 December 2012 - 09:43 AM

Your acne is most likely hormonal. There are a few reasons people get acne: teen years (hormones), stress, irritation, products, and more hormones. I think if what you're using isn't working it's probably time to go out and find the root of your problem so that way you can fix it. I think what you're talking about does make sense, inconsistent treatment will make your skin go crazy. I'm definitely a n00b when it comes to skincare and dermatology, but maybe you have a more internal problem that is reflecting on your skin?

Believe in yourself! Have faith in your abilities! Without a humble but reasonable confidence in your own powers you cannot be successful or happy.


#3 jennyjen2269

jennyjen2269

    Junior Member

  • Members
  • Posts & Likes
    Posts: 98
    Likes: 0
About Me
  • Gender:Female
  • Joined: 27-June 09

Posted 10 December 2012 - 10:31 AM

I wanted to add...since I have been doing research all day about this issue, the one thing I have noticed is about 2 or 3 months ago is when my acne started to get worse. Also, about 2 or 3 months ago is when I started drinking coffee. I have read on a few articles regarding hormonal acne that some people notice an increase in acne when they drink coffee or other caffinated drinks. I have always drank tea, and now when I look back, a few months before starting my second course of accutane is when I really increaded the amount of caffinated tea I was drinking. And now, almost every morning I have a coffee with milk. I know there isn't any 100% proven links between the two, but it has popped up on a few articles and forums I have been reading this morning.

I am hoping that cutting out the morning coffee and being consistant with my BC, as well as the minocycline and tazorac, will calm my face down. I guess it won't hurt to try!

Any thoughts on this?


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users